Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 129, NWS Atlanta, GA

June 15, 2010Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2010, 6:07 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 6:07 PM EDT (22:07 UTC)
Expired
Jun 15, 2010, 6:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:20 PM EDTTSTM WND DMG5 Se Peachtree City, GA1 TREE DOWN
Jun 15, 6:20 PM EDTHAIL 0.255 Se Peachtree City, GA
Jun 15, 6:24 PM EDTTSTM WND DMGPeachtree City, GAFOUR TREES DOWN ON 74 BETWEEN 54 AND TDK BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS52 KFFC 152207
SVRFFC
GAC077-113-152245-
/O.NEW.KFFC.SV.W.0129.100615T2207Z-100615T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  EAST CENTRAL COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR PEACHTREE
  CITY...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOOLSEY AND FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3351 8442 3332 8440 3327 8460 3341 8461
TIME...MOT...LOC 2206Z 215DEG 13KT 3338 8453

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:01 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 15, 4:01 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT TUE JUN 15 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE ATMOSPHERE IS BECOMING EXTREMELY UNSTABLE THIS AFTERNOON WITH
LAPS ANALYSIS MLCAPES AROUND 3000-4000 J/KG IN VERY WEAK SHEAR
ENVIRONMENT. ALONG WITH PRECIPITABLE WATER NEAR 2 INCHES AND DELTA
THETA-E AROUND 30K...THE RESULT IS A PRETTY CLASSIC PULSE STORM
ENVIRONMENT. STORMS HAVE BEEN SLOW TO DEVELOP OVER GEORGIA THIS
AFTERNOON...CLOSEST TO THE CENTER OF THE SUBTROPICAL HIGH. THE 12Z
FFC SOUNDING SHOWED H5 TEMPS ONLY A COUPLE DEGREES WARMER THAN
BMX...ENOUGH ONLY TO DELAY STORM DEVELOPMENT FOR A FEW HOURS.
EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP THIS AFTERNOON AND
EVENING. LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN OVER THE NEXT
FEW DAYS WITH THE MOIST TROPICAL AIRMASS REMAINING IN
PLACE...THOUGH THE UPPER RIDGE DRIFTS A BIT TO OUR WEST. A COASTAL
TROUGH BECOMES A BIT BETTER DEFINED WEDNESDAY AND THURSDAY WHICH
SHOULD LEAD TO DIURNAL THUNDERSTORM ACTIVITY ALONG THE SEA-BREEZE
AND WEAK NORTHWEST FLOW SHORTWAVES STARTING TO CROSS GEORGIA
SHOULD LEAD TO STORMS ELSEWHERE ACROSS THE FORECAST AREA...IN
SPITE OF SLIGHTLY LESS INSTABILITY OVER THE NEXT COUPLE DAYS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
THE BERMUDA HIGH CONTINUES TO NOSE INTO FLORIDA/GEORGIA FROM THE
EAST...WITH US REMAINING ON THE VERY WARM AND MUGGY WESTERN
PERIPHERY OF THE HIGH. EXPECT AT LEAST SCATTERED THUNDERSTORMS
EACH DAY...MAINLY OF THE AFTERNOON AND EVENING VARIETY.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  94  71  95  70 /  30  30  30  30  20
ATLANTA         75  93  74  92  70 /  30  40  30  40  20
BLAIRSVILLE     70  88  68  89  64 /  30  40  30  30  20
CARTERSVILLE    69  93  69  92  67 /  30  40  30  40  20
COLUMBUS        76  96  74  92  73 /  30  40  30  40  20
GAINESVILLE     73  93  72  92  70 /  30  40  30  30  20
MACON           74  95  73  94  72 /  30  30  30  40  20
ROME            73  93  71  93  67 /  30  40  30  40  20
PEACHTREE CITY  72  93  70  92  68 /  30  40  30  40  20
VIDALIA         76  96  75  93  74 /  40  30  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE...
PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Jun 15, 5:00 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT TUE JUN 15 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 PM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH
AND CENTRAL GEORGIA. VERY HOT CONDITIONS EXPECTED THIS AFTERNOON
ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA.

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHEAST...BUT
WILL BEGIN TO WEAKEN AND SLIDE SLIGHTLY EAST THIS EVENING. THIS
WILL ALLOW ADDITIONAL MOISTURE TO MOVE UP INTO THE REGION. WEAK
SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE PERIPHERY OF THE RIDGE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE GUSTY WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. SMALL
HAIL WILL ALSO BE POSSIBLE. IN ADDITION...HEAT INDICES ARE EXPECTED
TO CLIMB TO NEAR 105 DEGREES THIS AFTERNOON...GENERALLY ALONG AND
SOUTH OF A LINE FROM COLUMBUS...TO COVINGTON...TO ATHENS.

.DISCUSSION...
THE HOT...HUMID AIRMASS WILL CONTINUE TO DOMINATE THE SOUTHEAST FOR
THE NEXT COUPLE OF DAYS. CAPE VALUES WILL INCREASE TO OVER 2000. THE
INSTABILITY ALONG WITH THE SLIGHTLY WEAKENED UPPER RIDGE WILL ALLOW
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE
THUNDERSTORMS WILL BE SEVERE. AS TEMPERATURES CLIMB...HEAT INDICES
ARE EXPECTED TO REACH 105 DEGREES OR HIGHER ACROSS CENTRAL AND
PORTIONS OF NORTH GEORGIA. WITH THESE VERY HOT
CONDITIONS...HEAT-RELATED ILLNESSES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT SEVERE WEATHER AT WWW.WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 15, 5:26 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 NNW GRESHAM PARK      33.72N 84.32W
06/15/2010  E0.75 INCH       DEKALB             GA   PUBLIC

&&

JDW
Special weather statement, Jun 15, 5:39 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT TUE JUN 15 2010

GAZ004-012-152215-
539 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR 1/2 INCH DIAMETER HAIL...WIND
GUSTS TO 45 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN GORDON
AND WHITFIELD COUNTIES UNTIL 615 PM EDT...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERAL STRONG THUNDERSTORMS ACROSS THE INDICATED COUNTIES. ONE
STORM WAS NEAR COHUTTA...MILL CREEK...TILTON...AND JUST SOUTH OF
CALHOUN...MOVING NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 15, 5:52 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT TUE JUN 15 2010

GAZ091-092-152215-
552 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SCHLEY AND
MARION COUNTIES UNTIL 615 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS NEAR TAZEWELL...PUTNAM...AND
BRANTLEY...MOVING NORTHEAST AT 5 MPH.  EACH OF THESE STORMS IS
CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 45 MPH.
Special weather statement, Jun 15, 5:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT TUE JUN 15 2010

GAZ053-054-152230-
555 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND DIME
SIZED HAIL IN COWETA AND FAYETTE COUNTIES UNTIL 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SENOIA...MOVING EAST AT 15 MPH.  THIS STORM
IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND IS CAPABLE OF
PRODUCING DIME SIZED HAIL AND WIND GUSTS TO 40 MPH.
Special weather statement, Jun 15, 6:02 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE JUN 15 2010

GAZ034-152230-
602 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN GWINNETT
COUNTY UNTIL 630 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
GWINNETT COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE PLEASANT HILL...LILBURN...DULUTH...HOG MOUNTAIN...
SUWANEE...SUGAR HILL...LAWRENCEVILLE...DACULA AND BUFORD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 6:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             PEACHTREE CITY          33.40N 84.58W
06/15/2010  E0.75 INCH       FAYETTE            GA   NWS EMPLOYEE

            AT NATIONAL WEATHER SERVICE OFFICE

&&

JDW

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:07 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton38 min
Jun 15, 3:45 PM EDTSevere Thunderstorm WarningFFCTroup45 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningFFCJones, Twiggs, Wilkinson42 min
Jun 15, 4:38 PM EDTSevere Thunderstorm WarningFFCDade, Walker37 min
Jun 15, 4:42 PM EDTSevere Thunderstorm WarningFFCTaylor48 min
Jun 15, 4:48 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard42 min
Jun 15, 4:50 PM EDTSevere Thunderstorm WarningFFCTalbot40 min
Jun 15, 5:01 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton44 min
Jun 15, 5:08 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson37 min
Jun 15, 5:11 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk49 min
Jun 15, 5:16 PM EDTSevere Thunderstorm WarningFFCFloyd44 min
Jun 15, 5:20 PM EDTSevere Thunderstorm WarningFFCDodge25 min
Jun 15, 5:29 PM EDTSevere Thunderstorm WarningFFCCarroll46 min
Jun 15, 5:59 PM EDTSevere Thunderstorm WarningFFCLaurens46 min
Jun 15, 6:05 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Jun 15, 6:13 PM EDTSevere Thunderstorm WarningFFCDouglas47 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCGilmer41 min
Jun 15, 6:26 PM EDTSevere Thunderstorm WarningFFCGwinnett49 min
Jun 15, 6:27 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox33 min
Jun 15, 6:30 PM EDTSevere Thunderstorm WarningFFCMacon30 min
Jun 15, 6:31 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton44 min
Jun 15, 6:41 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen49 min
Jun 15, 7:00 PM EDTSevere Thunderstorm WarningFFCSpalding45 min
Jun 15, 7:11 PM EDTSevere Thunderstorm WarningFFCEmanuel29 min
Jun 15, 7:14 PM EDTFlash Flood WarningFFCCobb, Fulton4 hr
Jun 15, 7:25 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren35 min
Jun 15, 7:29 PM EDTSevere Thunderstorm WarningFFCHall, Jackson46 min
Jun 15, 7:35 PM EDTSevere Thunderstorm WarningFFCButts40 min
Jun 15, 7:44 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, White46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.